On a generic class of two-node queueing systems


Adan, Ivo and Mandjes, Michel and Scheinhardt, Werner and Tzenova, Elena (2009) On a generic class of two-node queueing systems. Queueing Systems, 61 (1). pp. 37-63. ISSN 0257-0130

open access
Abstract:This paper analyzes a generic class of two-node queueing systems. A first queue is fed by an on–off Markov fluid source; the input of a second queue is a function of the state of the Markov fluid source as well, but now also of the first queue being empty or not. This model covers the classical two-node tandem queue and the two-class priority queue as special cases. Relying predominantly on probabilistic argumentation, the steady-state buffer content of both queues is determined (in terms of its Laplace transform). Interpreting the buffer content of the second queue in terms of busy periods of the first queue, the (exact) tail asymptotics of the distribution of the second queue are found. Two regimes can be distinguished: a first in which the state of the first queue (that is, being empty or not) hardly plays a role, and a second in which it explicitly does. This dichotomy can be understood by using large-deviations heuristics.
Item Type:Article
Copyright:© 2009 Springer
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/69765
Official URL:https://doi.org/10.1007/s11134-008-9099-0
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 264509